Hail, El Paso
- When
- July 10, 1:40 PM MST to 1:45 PM MST
- Where
- El Paso County, 5.53 mi N of Colorado Spgs
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 38.910, -104.820
Severe storms produced hail up to the size of quarters in Bent and El Paso Counties. In addition, winds gusted to 60 mph in Kiowa and Pueblo Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Severe storms produced hail up to the size of quarters in Bent and El Paso Counties. In addition, winds gusted to 60 mph in Kiowa and Pueblo Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 10, 1:12 PM MST, 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 212 PM MDT WED JUL 10 2013 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 147 PM MDT WED JUL 10 2013 ...CHANCE OF STRONG STORMS FOR THE PLAINS THROUGH THIS EVENING... STILL EXPECTING A COUPLE ROUNDS OF STORMS OVER THE PLAINS THIS AFTERNOON AND EVENING. GIVEN CAPE AROUND 2K J/KG AND INCREASING SHEAR TO AROUND 40 KTS...MAINLY E OF I-25 AND N OF HWY 50...CAN NOT RULE OUT A SUPERCELL OR TWO WITH THE THREAT OF HAIL TO GOLF BALL SIZE ALONG WITH LOCALLY STRONG WINDS AND HEAVY RAINFALL. EXPECT STORMS TO ORGANIZE INTO ONE OR MORE CLUSTERS OR LINES BY EARLY EVENING...WITH MAIN THREAT TRANSITIONING TO HEAVY RAINFALL AND STRONG OUTFLOW WINDS. MODELS SUGGEST ANOTHER MCS WILL FORM OVER NE CO OR NW KS BY 00Z...BUT NOT EXPECTING THIS TO IMPACT OUR AREA OTHER THAN KEEPING DEWPOINTS PRETTY HIGH OVER THE ERN PLAINS. TOMORROW...THE UPPER HIGH STRENGTHENS OVER THE ROCKIES...AND THE MONSOONAL PLUME SHIFTS WWD A BIT. BEST PRECIP CHANCES TOMORROW WILL BE OVER THE CENTRAL MTS. FROM INTERSTATE 25 EWD...WILL LIKELY STAY DRY ALTHOUGH AN ISOLD STORM CAN NOT BE RULED OUT BY LATE AFTERNOON. DEW POINTS WILL LIKELY REMAIN HIGH ENOUGH THAT TEMPS SHOULD HOLD ON THE LOWER SIDE OF MOS GUIDANCE...BUT WILL STILL BE QUITE WARM...WITH UPPER 90S TO NR 100 DEG FOR THE LOWER ARKANSAS VALLEY. MTS WILL SEE TYPICAL DIURNAL STORMS DEVELOP IN THE AFTERNOON...WITH TEMPS IN THE COMFORTABLE 60S AND 70S. ROSE .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 147 PM MDT WED JUL 10 2013 ...MONSOONAL PATTERN WILL GENERALLY BE WITH US THROUGH THE WEEKEND THEN PUSHING WESTWARD EARLY NEXT WEEK... MONSOONAL PLUME WILL BE OVER THE WESTERN MOUNTAINS AND VALLEYS THROUGH THE WEEKEND...AND EXTENDING OUT ONTO TO THE ADJACENT PLAINS AT TIMES. SO THE THREAT OF THUNDERSTORMS WITH HEAVY RAIN...GUSTY WINDS...AND SMALL HAIL WILL CONTINUE FOR A WHILE. ALSO...THE THREAT OF FLOODING WILL CONTINUE ON AREA BURN SCARS. LOOKS LIKE MONSOON WILL MIGRATE WESTARD TO MAINLY THE CONTINENTAL DIVIDE AND WEST EARLY NEXT WEEK. NO ADDITIONAL DISCUSSION AT THIS TIME. SEVERE WEATHER PENDING. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 147 PM MDT WED JUL 10 2013 MAIN AVN CONCERN WILL BE THE THREAT OF THUNDERSTORMS AT THE TAF SITES THIS AFTERNOON. THIS THREAT WILL BE HIGHEST FROM 20Z THROUGH 01Z FOR KCOS AND KALS...AND 22Z THROUGH 02Z FOR KPUB. MAIN CONCERNS WILL BE BRIEF HEAVY RAINFALL...FREQUENT LIGHTNING...AND WIND GUSTS TO 50 MPH...ALONG WITH SMALL HAIL. EAST OF INTERSTATE 25 AND NORTH OF HIGHWAY 50...A FEW STORMS COULD TURN SEVERE...WITH WIND GUSTS TO 60 MPH AND HAIL TO GOLF BALL SIZE. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ROSE LONG TERM...LW AVIATION...ROSE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1207 PM MDT WED JUL 10 2013 COZ058>089-093>099-111815- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1207 PM MDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE OVER THE SOUTHEASTERN COLORADO PLAINS TODAY AND TONIGHT. THE HIGHEST RISK OF SEVERE WEATHER WILL BE EAST OF INTERSTATE 25 AND NORTH OF HIGHWAY 50. THE MOST INTENSE STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF GOLF BALLS AND THUNDERSTORM WIND GUSTS AROUND 60 MPH AT TIMES AS WELL AS PERIODS OF HEAVY RAIN AND HAZARDOUS LIGHTNING AND POSSIBLY EVEN A TORNADO. IN ADDITION...THE INCREASED RISK OF HEAVY RAIN WILL ALSO ELEVATE THE RISK OF FLASH FLOODING ON AREA BURN SCARS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THURSDAY THROUGH SUNDAY. THE GREATEST COVERAGE OF STORMS WILL BE OVER AND NEAR THE HIGHER TERRAIN. THE MAIN STORM THREATS THROUGH THIS PERIOD WILL BE CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. THE LOCALLY HEAVY RAIN WILL ALSO POSE AN INCREASED FLASH FLOOD THREAT...MAINLY FOR THE NEW AND RECENT BURN SCARS ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO. MAKE SURE YOU HAVE A PLAN OF ACTION SHOULD HEAVY RAIN OCCUR OR A FLASH FLOOD WARNING IS ISSUED. A DRYING TREND IS FORECAST FOR EARLY NEXT WEEK AS AVAILABLE MOISTURE IS SHUNTED WEST OF THE AREA. ENOUGH MOISTURE WILL REMAIN FOR MORE ISOLATED HIGH BASED DIURNAL STORMS ACROSS THE HIGHER TERRAIN. THE MAIN THREATS FROM THESE STORMS WILL BE LIGHTNING AND GUSTY WINDS UP TO 50 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE TODAY AND TONIGHT...ESPECIALLY FROM THE EASTERN MOUNTAINS INTO THE SOUTHEASTERN COLORADO PLAINS AS WELL AS NEAR AREA BURN SCARS. 44/50
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 150 PM MDT WED JUL 10 2013 COZ079-080-086-102015- PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-WET MOUNTAINS ABOVE 10000 FT-WET MOUNTAINS BETWEEN 6300 AND 10000FT- 150 PM MDT WED JUL 10 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL CUSTER COUNTY IN SOUTHEAST COLORADO... WEST CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO... AT 148 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20 MILES SOUTH OF FLORENCE...OR 33 MILES WEST OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... SAN ISABEL. BEULAH. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 155 PM MDT WED JUL 10 2013 COZ081-084-102030- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 155 PM MDT WED JUL 10 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...EXTREME NORTH CENTRAL COLORADO SPRINGS. AT 152 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PALMER LAKE...OR 18 MILES NORTH OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... EXTREME NORTH CENTRAL COLORADO SPRINGS. BLACK FOREST. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 203 PM MDT WED JUL 10 2013 COZ081-084-085-102215- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING THE CITIES OF...WOODLAND PARK...BLACK FOREST... AIR FORCE ACADEMY...COLORADO SPRINGS 203 PM MDT WED JUL 10 2013 DEVELOPING THUNDERSTORMS ARE HEADING FOR THE WALDO CANYON BURN SCAR IN WESTERN EL PASO COUNTY. IT IS UNKNOWN HOW MUCH RAIN THESE STORMS WILL PRODUCE AT THE CURRENT TIME. HOWEVER...THE DISTURBANCE MOVING THROUGH IS STRONG...AND THE LOW LEVEL MOISTURE ACROSS THE SCAR IS HIGH. THE STORMS HAVE THE POTENTIAL TO PRODUCE HEAVY RAINFALL. STAY TUNED FOR FURTHER UPDATES. A FLASH FLOOD WARNING OR FLOOD ADVISORY MAY BE ISSUED ON SHORT NOTICE. BE PREPARED TO MOVE TO HIGHER GROUND.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 207 PM MDT WED JUL 10 2013 COZ081-084-085-102030- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 207 PM MDT WED JUL 10 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL TELLER COUNTY IN CENTRAL COLORADO... WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...NORTHWESTERN COLORADO SPRINGS. AT 204 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WOODLAND PARK...OR 17 MILES NORTHWEST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... CRYSTOLA. GREEN MOUNTAIN FALLS. CHIPITA PARK. CASCADE. AIR FORCE ACADEMY. WALDO CANYON BURN SCAR. NORTHWESTERN COLORADO SPRINGS. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The Pueblo radar (KPUX), 75 km away, was scanning. The volume nearest the first event began at 20:41 UTC.
2 hail, 2 thunderstorm wind. Local standard time, as filed.
Gusty winds caused no known damage.
Gusty winds caused no known damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2013Every state in 2013This day in weather historyWarnings in Colorado, July 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 467128, 467130, 467129, 467131.